MAUDE Adverse Event Report: ARTHREX, INC. DRILL NON-CANNULATED, 4MM; DRILL BIT

ARTHREX, INC. DRILL NON-CANNULATED, 4MM; DRILL BIT
Model Number DRILL NON-CANNULATED, 4MM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 3/19/2024, it was reported by a sales representative via (b)(4) that an ar-1204d bio-tenodesis screw drill, 4.0 mm (from a loaner set rar-7000s under order (b)(4) was not properly fitted through either coracoid drill guide guide ar-7000-17 or ar-7000-07.It appeared there was a defect in the drill ar-1204d, causing metal shavings to spew out of the drill guide.No drill pieces broke inside the patient, and the case was completed successfully.This was discovered during a latarjet procedure on (b)(6) 2024, with no reported patient harm.Additional information was received on 3/25/2024: it appeared the metal shavings were coming off of the guide, but neither the guide nor the drill broke.The case was completed using an ar-1204d bio-tenodesis screw drill.There was no report of adverse effects on the patient or delay in the case.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Yes.Investigation overall summary: based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional field data, arthrex concluded that the most likely cause of the reported failure is damage to either the mating part or the drill, which causes the device to interact and shave the metal.The complaint allegation was confirmed based on the customer's attached video, where friction is observed when the drill attempts to set inside the mating instrument.

Brand Name
DRILL NON-CANNULATED, 4MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19105655
Report Number1220246-2024-02018
Device Sequence Number12696923
Product Code HWE
UDI-Device Identifier00888867004450
UDI-Public00888867004450
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL NON-CANNULATED, 4MM
Device Catalogue NumberAR-1204D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer05/17/2025
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown